MAUDE Adverse Event Report: COOK INC ZENITH AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During the investigation performed for the event reported in mfr.Report 1820334-2018-03475, bilateral type 1b endoleaks were identified around the flared iliac legs with contrast evident in the iliac aneurysm sacs.The type 1b endoleaks were identified by the imaging reviewer in the customer provided angiography study dated (b)(6) 2018 from the initial evar procedure.This report focuses on the type 1b endoleak of the right leg device.The device is a zenith aaa endovascular graft iliac leg - tfle-18-88, lot 8304410.Mfr.Report 1820334-2019-00752 captures the type 1b endoleak of the left leg device.No adverse consequences to the patient have been reported related to the type 1b endoleaks.
 
Event or Problem Description
No new event information has been provided since the last report.
 
Additional Manufacturer Narrative
Investigation/evaluation: the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A document based investigation has been performed including a review of provided imaging, the device history record, instructions for use, and quality control data.A review of the device history records (dhr) revealed no non-conformances were detected.Cook was unable to perform a physical evaluation of the complaint device as the product was not returned; the device remains implanted in the patient.Image review findings: the left iliac leg (tfle) is placed with adequate proximal overlap in the contralateral limb.The distal leg is flared and lands in the distal left cia.The right iliac leg (tfle) is placed overlapping in the ipsilateral limb and landing in the distal right cia.The distal right leg is also flared.The distal legs appear flared in the distal common iliac arteries.However, contrast is seen filling bilateral cia aneurysm sac on completion angiogram, consistent with bilateral type 1b endoleaks.On completion of repair, there are bilateral type 1b endoleaks around the flared iliac legs with contrast evident in the iliac aneurysm sacs.The type 1b endoleak complaint is confirmed based on the image review.Based on the imaging provided as well as the investigation there is no evidence that the device was manufactured out of specification.The ifu states the following in consideration of the reported failure mode: warnings and precautions: additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing a large aneurysm, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be conducive to graft migration or endoleak.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.Specific follow-up guidelines are described in section 12, imaging guidelines and postoperative follow-up potential adverse effects: aortic damage, including perforation, dissection, bleeding, rupture and death 4.2 patient selection, treatment and follow-up: key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck).11.1.18 contralateral iliac leg placement and deployment in tortuous vessels the anatomy may alter significantly the introduction of the rigid wires and sheath systems.The investigation conclusion for this complaint is cause not established.There was no information provided regarding patient medication, there is no mention of any improper placement, there is no planning and sizing sheet for review and since only an angiography was received, measurements could not be made by the imaging reviewer.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8448071
Report Number1820334-2019-00751
Device Sequence Number11516604
Product Code MIH
UDI-Device Identifier10827002124629
UDI-Public(01)10827002124629(17)191102(10)8304410
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2019
Device Model NumberN/A
Device Catalogue NumberTFLE-18-88
Device Lot Number8304410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR